Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 6, 2012, 10:13 AM EDT for Collier County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2012, 10:13 AM EDT (14:13 UTC)
- Expired
- Apr 6, 2012, 10:45 AM EDT
- In force
- 32 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2930 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 16.2
The text
As transmitted, in the capitals the NWS used until 2016.
983
WWUS82 KMFL 061413
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1013 AM EDT FRI APR 6 2012
FLZ069-070-061445-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1013 AM EDT FRI APR 6 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL COLLIER COUNTY
* UNTIL 1045 AM EDT
* AT 1012 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR NAPLES...AND MOVING EAST AT 35 MPH.
* THE STORM WILL AFFECT...
SOUTH NAPLES...
EAST NAPLES...
WEST TOLL GATE ON ALLIGATOR ALLEY...
GOLDEN GATE ESTATES...
ROYAL PALM HAMMOCK...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE OCCASIONAL LIGHTNING...GUSTY WINDS OF
35 TO 45 MPH AND SMALL HAIL. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2631 8158 2595 8154 2601 8177 2609 8181
2617 8182 2621 8182
TIME...MOT...LOC 1413Z 271DEG 30KT 2611 8179
$$
85-GIBBSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 6, 9:30 AM EDT, 43 minutes earlier.
Area forecast discussion, Apr 6, 9:30 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 930 AM EDT FRI APR 6 2012 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY... .UPDATE...A PRE-FRONTAL TROUGH AXIS CONTINUES TO MOVE SOUTHEAST ACROSS THE REGION AND CURRENTLY EXTENDS FROM THE GULF WATERS OFF COLLIER COUNTY AND NORTHEAST INTO PALM BEACH COUNTY. CONVECTION RAPIDLY DEVELOPED ALONG THIS FEATURE BETWEEN 1130Z AND 1300Z. THE LATEST GUIDANCE AND HI-RESOLUTION MODELS SHOW THE CONVECTION SLOWLY PUSHING SOUTHEAST WITH THE TROUGH AXIS THROUGH THE REMAINDER OF THE MORNING AND AFTERNOON. THE 12Z MFL SOUNDING WAS QUITE IMPRESSIVE AND DEPICTED PLENTY OF DRY AIR ALOFT, CONSIDERABLE INSTABILITY, AND LOW LEVEL SHEAR, WHICH COULD ULTIMATELY AID IN THE DEVELOPMENT OF SUPERCELLS. AN ISOLATED TORNADO ALSO CANNOT BE RULED OUT. LOW LEVEL WINDS WILL BEGIN TO VEER BY MID AFTERNOON, RESULTING IN LESS SHEAR. AS A RESULT, THE MAIN RISK PERIOD FOR SEVERE WEATHER EXISTS THROUGH ABOUT 19Z TODAY. WHILE A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT ITSELF, THE MAJORITY OF THE MORE ROBUST CONVECTION WILL BE THE PRE-FRONTAL TROUGH AXIS. && .PREV DISCUSSION... /ISSUED 748 AM EDT FRI APR 6 2012/ AVIATION... THERE IS A BOUNDARY THAT STRETCHES FROM JUST NORTH OF KAPF TO JUST NORTH OF KPBI THIS MORNING...WITH SHOWERS BEGINNING TO DEVELOP ALONG AND SOUTH OF THE BOUNDARY. SO KEPT VCSH THIS MORNING FOR MOST OF THE TAF SITES AND VCTS AFTER 15Z TODAY FOR THE EAST COAST SITES. WESTERLY WINDS WILL INCREASE TO AROUND 15 KNOTS WITH GUSTS TO 25 KNOTS AFTER 15Z...AND GUSTS AS HIGH AS 30 KNOTS NEAR KAPF. THE SURFACE COLD FRONT WAS LOCATED OVER NORTH FLORIDA THIS MORNING AND THIS FRONT IS EXPECTED TO MOVE THROUGH THE REGION THIS EVENING INTO THE OVERNIGHT HOURS. MODEL GUIDANCE HAS WINDS SHIFTING QUICKLY FROM THE NORTHWEST TO THE NORTHEAST OVERNIGHT AS HIGH PRESSURE DIVES INTO THE SOUTHEAST. SO HAVE WINDS VEERING TO THE NORTHEAST AT THE EAST COAST TAF SITES FROM 06-09Z. WINDS ARE EXPECTED TO REMAIN AROUND 9-14 KNOTS OVERNIGHT. PREV DISCUSSION... /ISSUED 436 AM EDT FRI APR 6 2012/ DISCUSSION...THE FIRST ORDER OF BUSINESS IS TO STATE THAT THE FIRST PERIOD OF THE FCST IS HIGHLY UNCERTAIN. DURING THE PAST FEW DAYS, IT APPEARED THAT THERE WAS A VERY GOOD CHANCE FOR STRONG TO POSSIBLY EVEN SEVERE TSRA TODAY BUT SUDDENLY THE PLAN HAS CHANGED. A LARGE MCS DEVELOPED OVER THE GOFMEX LAST NIGHT AND PRIOR TO REACHING THE KEYS AS IT MOVED TO THE SE RAPIDLY WEAKENED AND HAS NOW COMPLETELY DISSIPATED. CLOSE ANALYSIS REVEALS THIS CONVECTION WAS UNDERGOING MID/UPPER CONVERGENCE WITH LOW LEVEL DIVERGENCE WHICH CUT OFF ALL DYNAMICS. LAPS ANALYSIS ALSO INDICATES THE HIGHEST CAPE HAS SHIFTED EAST AND IS NOW OVER THE FL STRAITS AND OFF THE SE CST OF THE PENINSULA WHERE NEW CONVECTION HAS FORMED. THE STRONG MID LEVEL TROUGH RESPONSIBLE FOR THE WX TODAY IS CURRENTLY CENTERED OVER CENTRAL GEORGIA CONTINUING TO MOVE SLOWLY TO THE EAST AND ITS ASSOCIATED SFC COLD FRONT EXTENDS TO THE SW OF THE LOW AND IS MOVING THROUGH THE BIG BEND AREA OF THE PANHANDLE. ALL OF THE MODELS COMPLETELY DIVERGE ON THE SOLUTION OF TODAY'S CONVECTION RANGING FROM THE NAM WHICH SHOWS NOTHING (ALTHOUGH IT DID NOT INITIALIZE WELL AT ALL) TO THE SHORT TERM RAPID REFRESH WHICH NORMALLY PERFORMS THE BEST INSISTS ON REDEVELOPMENT AHEAD OF THE FRONT AND SWEEPING ACROSS THE REGION LATE THIS MORNING INTO MID AFTERNOON HOURS. MOST OF THE ENERGY WITH THIS SYSTEM APPEARS THAT IT WILL STAY WELL NORTH OF THE CWA AND ONLY MARGINAL INSTABILITY IS EXPECTED AT THIS TIME WITH MID LEVEL LAPSE RATES NOT TERRIBLY IMPRESSIVE. FOR ALL THESE REASONING'S, HAVE DRASTICALLY LOWERED THE POPS FOR THIS MORNING AND SCALED BACK FROM LIKELY TO CHANCE FOR LATE THIS MORNING INTO THIS AFTERNOON. THE COLD FRONT WILL REACH THE LAKE REGION AROUND NOON AND OFF THE SE CST BY LATE THIS AFTERNOON. BEYOND THIS, THE FCST GETS MUCH EASIER WITH A LARGE MID LEVEL TROUGH DEVELOPING ALONG THE EASTERN U.S. WITH A PROLONGED NORTH TO NORTHEAST LOW LEVEL FLOW ACROSS S FL AND A RETURN TO NEAR OR SLIGHTLY BELOW SEASONAL TEMPERATURES FOR THE NEXT SEVERAL DAYS. MARINE...MARINE CONDITIONS WILL RAPIDLY DETERIORATE ON SATURDAY AS THE WIND INCREASES OUT THE NE WITH SEAS BUILDING TO 7 FEET OR HIGHER. WIND AND SEAS WILL THEN SUBSIDE EARLY NEXT WEEK. FIRE WEATHER...NO PROBLEMS OR CONCERNS FOR THE SHORT TERM BUT RELATIVE HUMIDITY VALUES ARE EXPECTED TO LOWER TO AROUND 35 PERCENT OR LOWER LATE THIS WEEKEND INTO EARLY NEXT WEEK EACH AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 89 69 79 66 / 60 10 10 10 FORT LAUDERDALE 90 71 80 68 / 60 10 10 10 MIAMI 90 71 81 68 / 60 10 10 10 NAPLES 84 65 84 61 / 50 10 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && UPDATE...14/MJB
Hazardous weather outlook, Apr 6, 9:05 AM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 905 AM EDT FRI APR 6 2012 AMZ610-630-FLZ063-066>075-168-172>174-070415- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 905 AM EDT FRI APR 6 2012 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SHOWERS AND THUNDERSTORMS WILL FORM TODAY AHEAD OF A COLD FRONT. SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH FREQUENT LIGHTNING STRIKES, STRONG WINDS, AND HAIL. TORNADO: INTENSE THUNDERSTORMS MAY PRODUCE AN ISOLATED TORNADO. THIS SLIGHT RISK EXISTS ACROSS MUCH OF THE REGION. WIND: GUSTY WINDS IN EXCESS OF 60 MPH ARE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP THROUGH EARLY EVENING. HAIL: QUARTER SIZE HAIL MAY OCCUR WITH A FEW THUNDERSTORMS THROUGH EARLY THIS EVENING. RIP CURRENTS: WEST SOUTHWEST WINDS AROUND 15 MPH WITH HIGHER GUSTS WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE GULF COAST BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GULF STREAM SEAS WILL INCREASE BEHIND THE PASSAGE OF THIS COLD FRONT, WITH HAZARDOUS SEAS EXPECTED BY SATURDAY MORNING. THE RISK OF RIP CURRENTS WILL INCREASE THIS WEEKEND ALONG THE ATLANTIC BEACHES DUE TO A BREEZY ONSHORE WIND FLOW. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND HAIL TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Apr 6, 9:48 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 948 AM EDT FRI APR 6 2012 FLZ066-069-070-061430- COASTAL COLLIER COUNTY FL HENDRY FL INLAND COLLIER COUNTY FL 948 AM EDT FRI APR 6 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HENDRY COUNTY NORTHERN COLLIER COUNTY * UNTIL 1030 AM EDT * AT 946 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WEST TOLL GATE ON ALLIGATOR ALLEY...AND MOVING EAST AT 40 MPH. * THE STORM WILL AFFECT... WEST TOLL GATE ON ALLIGATOR ALLEY... BIG CORKSCREW ISLAND... AVE MARIA... INTERSECTION ALLIGATOR ALLEY AND SR 29... HENDRY CORRECTIONAL I/A/P... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE OCCASIONAL LIGHTNING AND GUSTY WINDS OF 45 TO 50 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2646 8120 2607 8106 2601 8177 2628 8183 TIME...MOT...LOC 1348Z 260DEG 38KT 2617 8165 AK
Local storm report, Apr 6, 9:57 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
957 AM EDT FRI APR 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL NAPLES 26.14N 81.80W
04/06/2012 E0.75 INCH COLLIER FL TRAINED SPOTTER
0955 AM HAIL NAPLES 26.14N 81.80W
04/06/2012 M1.00 INCH COLLIER FL TRAINED SPOTTER
&&
MJBLocal storm report, Apr 6, 10:05 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1005 AM EDT FRI APR 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL EAST NAPLES 26.14N 81.74W
04/06/2012 E1.00 INCH COLLIER FL TRAINED SPOTTER
&&
MJBSpecial weather statement, Apr 6, 10:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1013 AM EDT FRI APR 6 2012
FLZ069-070-061445-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1013 AM EDT FRI APR 6 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL COLLIER COUNTY
* UNTIL 1045 AM EDT
* AT 1012 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR NAPLES...AND MOVING EAST AT 35 MPH.
* THE STORM WILL AFFECT...
SOUTH NAPLES...
EAST NAPLES...
WEST TOLL GATE ON ALLIGATOR ALLEY...
GOLDEN GATE ESTATES...
ROYAL PALM HAMMOCK...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE OCCASIONAL LIGHTNING...GUSTY WINDS OF
35 TO 45 MPH AND SMALL HAIL. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2631 8158 2595 8154 2601 8177 2609 8181
2617 8182 2621 8182
TIME...MOT...LOC 1413Z 271DEG 30KT 2611 8179
85-GIBBSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:09 AM EDT | Special Marine Warning | MFL | 51 min | |
| Apr 6, 9:29 AM EDT | Special Marine Warning | MFL | 46 min | |
| Apr 6, 9:48 AM EDT | Special Weather Statement | MFL | Collier | 42 min |
| Apr 6, 9:53 AM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 37 min |
| Apr 6, 10:12 AM EDT | Special Marine Warning | MFL | 33 min | |
| Apr 6, 10:50 AM EDT | Special Marine Warning | MFL | 55 min | |
| Apr 6, 11:18 AM EDT | Special Marine Warning | MFL | 57 min | |
| Apr 6, 11:21 AM EDT | Special Weather Statement | MFL | Collier | 24 min |
| Apr 6, 11:39 AM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Apr 6, 11:46 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 12 min |
| Apr 6, 11:51 AM EDT | Special Marine Warning | MFL | 43 min | |
| Apr 6, 1:00 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Apr 6, 1:29 PM EDT | Special Weather Statement | MFL | Broward | 31 min |
| Apr 6, 1:39 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 17 min |
| Apr 6, 1:42 PM EDT | Special Marine Warning | MFL | 33 min | |
| Apr 6, 1:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 6, 2:56 PM EDT | Special Marine Warning | MFL | 64 min | |
| Apr 6, 3:36 PM EDT | Special Marine Warning | MFL | 39 min | |
| Apr 6, 4:00 PM EDT | Special Marine Warning | MFL | 45 min | |
| Apr 6, 4:13 PM EDT | Small Craft Advisory | MFL | 48 hr |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.